MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI

BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI
Model Number 87045
Medical Device Problem Codes Power Conditioning Problem (1474); Impedance Problem (2950); Mechanics Altered (2984); Temperature Problem (3022); Data Problem (3196)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that ablation effect was unable to be observed.During an ablation procedure for atrial fibrillation with a intellanav open-irrigated catheter, a significant drift issue was observed and a slight base noise appeared.Power/current was supplied to the left pulmonary vein (lpv) ridge at 35-40w with irrigation flow 30ml/min.There was almost no change in impedance or temperature, making it difficult to observe the ablation.The physician also wanted the catheter to bend more for better operability.The procedure was completed and there were no patient complications.
 
Event or Problem Description
It was reported that ablation effect was unable to be observed.During an ablation procedure for atrial fibrillation with a intellanav open-irrigated catheter, a significant drift issue was observed and a slight base noise appeared.Power/current was supplied to the left pulmonary vein (lpv) ridge at 35-40w with irrigation flow 30ml/min.There was almost no change in impedance or temperature, making it difficult to observe the ablation.The physician also wanted the catheter to bend more for better operability.The procedure was completed and there were no patient complications.It was further reported that the issue occurred about an hour into the procedure.There were no error codes displayed and no loss of temperature monitoring from the catheter.The device was in power mode.Impedance during ablation was 120 +/- 5 ohms (standby 170-180 ohms).There were no tracking issues, but electrodes 1 and 2 had signal noise.It was noted that this was the first case of the day.The patient did not have any implanted devices or stents.The c-arm was in use near the patient and the software had been upgraded on 17apr2019 to lumipoint version 3.0.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: visual inspection of the catheter showed there was dried body fluid on the handle, main body tubing and distal end.Dried saline was present on the distal end and inside several irrigation ports.Inspection of the steering knob and tension control knob revealed proper function on both lock and unlock positions and no abnormal resistance was felt when actuating the steering mechanism.Electrical continuity testing, while manipulating the catheter shaft, revealed no open or short circuits, as checked manually using a multi-meter and breakout box.All electrode, sensor and thermocouple resistances measured in specification and were typical.The catheter was soaked for thirty minutes, during which time it went through multiple ablations/agitation cycles.No temperature issues prior to, during or afterward were observed.Signal noise was present on the 1-2 bipole during ablation, however, the values fell within current device specifications.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.

Brand Name
INTELLANAV OPEN-IRRIGATED
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8822153
Report Number2134265-2019-08665
Device Sequence Number19634723
Product Code OAD
UDI-Device Identifier08714729937432
UDI-Public08714729937432
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2022
Device Model Number87045
Device Catalogue Number87045
Device Lot Number0023759674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAESTRO 4000 GENERATOR; MAESTRO 4000 GENERATOR; METRIQ PUMP; METRIQ PUMP; RHYTHMIA HDX MAPPING SYSTEM (LUMIPOINT SOFTWARE); RHYTHMIA HDX MAPPING SYSTEM (LUMIPOINT SOFTWARE); MAESTRO 4000 GENERATOR; METRIQ PUMP; RHYTHMIA HDX MAPPING SYSTEM (LUMIPOINT SOFTWARE)
Patient Age72 YR